| Catalog Number |
400SMTXSFT3H08 |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using penumbra smart coils (smart coils).During the procedure, the physician successfully advanced four coils into the target vessel using a non-penumbra microcatheter.While advancing a smart coil as the fifth coil through the same microcatheter, the physician felt resistance in the middle of the microcatheter and could not advance the smart coil any further.The physician made several attempts to retract and advance the coil and felt resistance at the same location within the microcatheter.Subsequently, the pusher assembly became kinked and the smart coil was therefore removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.